Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 135, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2001, 12:57 PM EDT for Brantley County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 12:57 PM EDT (16:57 UTC)
- Expired
- Jun 21, 2001, 1:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:30 PM EDT | Thunderstorm Wind | Hickox, GA | Large trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:20 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 9:20 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT THU JUN 21 2001 CURRENTLY...SHOWERS AND TSTMS GETTING AN EARLY START ACROSS N GA ZONES. THIS IS IN ASSOCIATION WITH A FAIRLY POTENT SHORTWAVE THAT IS PICKED UP WELL BY THE MESO-ETA. EVIDENCE OF THIS IS CONVECTION AT SUCH AN EARLY HOUR. PUBLIC...WILL AMEND ZONES TO INDICATE BETTER POPS IN GA...AS WELL AS REMOVE AFTN WORDING. ACTIVITY MAY BE SUPPRESSED SOMEWHAT BY NEG VORT ADVECTION OVER N FL. WILL LIKELY SEE SIMILAR OR LESS ACTIVITY IN FL TODAY...WITH STORMS FORMING LATER IN THE DAY. IN ADDITION... KJAX 12Z SOUNDING IS DRIER THAN YESTERDAY (1.4 PWAT) AND SLIGHTLY MORE STABLE. HOWEVER... STORMS THAT DO FORM WILL HAVE A GREATER POTENTIAL FOR WIND GUSTS AND HAIL (WB ZERO HEIGHT IS JUST BELOW 10K). SLIGHT INCREASE IN S FLOW ALOFT WILL VERY GRADUALLY INCREASE MOISTURE THRU THE DAY. MARINE...WILL INDICATE SEABREEZE CIRCULATION IN CWF. OTHERWISE... LITTLE CHANGE. .JAX... FL...NONE. GA...NONE. CARROLL
In the hours before
Special weather statement, Jun 21, 11:14 AM EDT, 1 hour 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLEC WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jun 21, 12:00 PM EDT, 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 32 min |
| Jun 20, 9:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 34 min |
| Jun 21, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 56 min |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Jun 21, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 52 min |
| Jun 21, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 21, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 47 min |
| Jun 21, 5:43 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 62 min |
| Jun 21, 10:43 AM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 47 min |
| Jun 21, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 36 min |
| Jun 21, 4:38 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 52 min |
| Jun 21, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 46 min |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.